Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Riverton, WY

June 2, 2015Hot Springs County, Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 2, 2015, 3:01 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2015, 3:01 PM MDT (21:01 UTC)
Expired
Jun 2, 2015, 4:00 PM MDT
In force
59 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hot Springs County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 86 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 1:08 PM MDTSevere Thunderstorm WatchSPC112 days

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

022 
WUUS55 KRIW 022101
SVRRIW
WYC017-043-022200-
/O.NEW.KRIW.SV.W.0003.150602T2101Z-150602T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
301 PM MDT TUE JUN 2 2015

THE NATIONAL WEATHER SERVICE IN RIW/RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING...
  NORTHWESTERN WASHAKIE COUNTY IN CENTRAL WYOMING...

* UNTIL 400 PM MDT

* AT 258 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMILTON
  DOME...WHICH IS 18 MILES NORTHWEST OF THERMOPOLIS...MOVING EAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR... 
  LUCERNE...KIRBY...THERMOPOLIS AND WINCHESTER AROUND 330 PM MDT. 
  WYOMING BOYS SCHOOL AROUND 345 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIW/RIVERTON.

&&

LAT...LON 4368 10858 4402 10860 4414 10777 4359 10771
TIME...MOT...LOC 2058Z 265DEG 27KT 4382 10849 

HAIL...1.00IN
WIND...60MPH
 
$$

13
4 follow-up statements
838 
WWUS55 KRIW 022113
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MDT TUE JUN 2 2015

WYC017-043-022200-
/O.CON.KRIW.SV.W.0003.000000T0000Z-150602T2200Z/
HOT SPRINGS-WASHAKIE-
313 PM MDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN HOT SPRINGS AND NORTHWESTERN WASHAKIE COUNTIES...

AT 310 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
KIRBY...WHICH IS 12 MILES NORTHWEST OF THERMOPOLIS...MOVING EAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...  LUCERNE...KIRBY...WINCHESTER AND 
THE NORTHERN OUTSKIRTS OF THERMOPOLIS AROUND 330 PM MDT.

THIS STORM HAS ALSO SHOWN INCREASING ROTATION SO BE ALERT FOR THE 
POSSIBILITY OF A DEVELOPING FUNNEL CLOUD.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIW/RIVERTON.

&&

LAT...LON 4370 10846 4401 10846 4409 10813 4409 10776
      4362 10771 4365 10814
TIME...MOT...LOC 2110Z 266DEG 27KT 4380 10837 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

13
000 
WWUS55 KRIW 022130
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
330 PM MDT TUE JUN 2 2015

WYC017-043-022200-
/O.CON.KRIW.SV.W.0003.000000T0000Z-150602T2200Z/
HOT SPRINGS-WASHAKIE-
330 PM MDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN HOT SPRINGS AND NORTHWESTERN WASHAKIE COUNTIES...

AT 328 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LUCERNE...
WHICH IS 8 MILES NORTHEAST OF THERMOPOLIS...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF 
NORTHEASTERN HOT SPRINGS AND NORTHWESTERN WASHAKIE COUNTIES. THIS 
SEVERE THUNDERSTORM IS ALSO PRODUCING VERY HEAVY RAIN. BE ALERT FOR 
POSSIBLE FLOODING ASSOCIATED WITH THIS SEVERE THUNDERSTORM.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIW/RIVERTON.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4370 10846 4401 10846 4409 10813 4409 10776
      4362 10771 4365 10814
TIME...MOT...LOC 2128Z 278DEG 31KT 4375 10813 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

13
804 
WWUS55 KRIW 022135
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
335 PM MDT TUE JUN 2 2015

WYC017-043-022200-
/O.CON.KRIW.SV.W.0003.000000T0000Z-150602T2200Z/
HOT SPRINGS-WASHAKIE-
335 PM MDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR EAST CENTRAL HOT SPRINGS AND CENTRAL WASHAKIE COUNTIES...

AT 333 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LUCERNE...
WHICH IS 9 MILES NORTHEAST OF THERMOPOLIS...MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUCERNE.

THIS SEVERE THUNDERSTORM HAS SHOWN RECENT STRENGTHENING...ESPECIALLY 
ON ITS SOUTH SIDE. BE ALERT FOR LARGE HAIL...DAMAGING 
WIND...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIW/RIVERTON.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4366 10819 4393 10813 4396 10775 4362 10771
      4365 10814
TIME...MOT...LOC 2133Z 278DEG 29KT 4373 10807 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
 
$$

13
754 
WWUS55 KRIW 022156
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
356 PM MDT TUE JUN 2 2015

WYC017-043-022205-
/O.EXP.KRIW.SV.W.0003.000000T0000Z-150602T2200Z/
HOT SPRINGS-WASHAKIE-
356 PM MDT TUE JUN 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOT SPRINGS AND
CENTRAL WASHAKIE COUNTIES WILL EXPIRE AT 400 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4366 10819 4393 10813 4396 10775 4362 10771
      4365 10814
TIME...MOT...LOC 2152Z 265DEG 27KT 4373 10807 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:03 PM MDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 2, 12:03 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RIVERTON WY
1203 PM MDT TUE JUN 2 2015

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

WATER IS FLOWING AT BANKFULL TO JUST ABOVE FLOOD STAGE ALONG
PORTIONS OF THE WIND RIVER...BIG HORN RIVER...AND MANY OTHER
SMALL TRIBUTARIES ACROSS THE FORECAST AREA.

JUST A FEW SHOWERS LEFT ACROSS THE FORECAST AREA THIS
MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE
PRESENT THIS AFTERNOON. MODELS DEMONSTRATE SOME DECENT INSTABILITY
WITH THESE STORMS...AND NATIONAL CENTERS HAVE INCLUDED AREAS OF
JOHNSON COUNTY AND THE NORTHEASTERN BIGHORN BASIN IN A SLIGHT RISK
FOR SEVERE WEATHER. HAVE INCLUDED WORDING FOR DAMAGING WIND IN THE
CURRENT FORECAST PACKAGE AS IT DOES LOOK TO BE A CONCERN FOR THIS
AFTERNOON. THE REMAINDER OF THE AREA HAS MENTION FOR GUSTY WIND
WITH SMALL HAIL WITH ANY ONGOING THUNDERSTORM ACTIVITY. STORM
ACTIVITY COULD AGAIN LAST INTO THE EVENING HOURS WITH INSTABILITY
SHOWN THROUGH AROUND MIDNIGHT.

THE TREND FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
WEDNESDAY. AGAIN NATIONAL CENTERS HAVE INCLUDED PORTIONS OF CENTRAL
WYOMING IN A SLIGHT RISK. MOISTURE LOOKS TO BE MORE LIMITED AS OF
THIS FORECAST PACKAGE...SO DID NOT INCLUDE ANY DAMAGING WIND OR
LARGE HAIL IN WITH ANTICIPATED THUNDERSTORMS. CURIOUS TO SEE HOW
MODELS CHANGE WITH RESPECT TO STORM COVERAGE FOR WEDNESDAY
AFTERNOON...RIGHT NOW THERE IS DECENT VARIATION BETWEEN THE SHORT
TERM MODELS. AFTERNOON SHOWERS AND THUNDERSTORMS WILL ALSO BE
PRESENT ACROSS THE AREA THURSDAY...MAINLY FOR AREAS EAST OF THE
CONTINENTAL DIVIDE.

WITH ONGOING STORM ACTIVITY AND DAYTIME CLOUD COVER...TEMPERATURES
WILL COOL SLIGHTLY OVER THE NEXT COUPLE OF DAYS...WITH MANY CENTRAL
BASINS SEEING VALUES IN THE MID 70S INSTEAD OF THE LOW 80S. STORMS
WILL AGAIN PRODUCE AT LEAST THE POTENTIAL FOR GUSTY WIND AND SMALL
HAIL.

.LONG TERM...FRIDAY THROUGH TUESDAY

A CUT OFF UPPER LOW IS EXPECTED TO BE OVER SOUTHERN CALIFORNIA
FRIDAY. A DECENT SHORTWAVE AHEAD OF THIS FEATURE IS EXPECTED TO
PUSH INTO THE AREA LATE FRIDAY. MODELS CONTINUE TO SURGE SOME
DECENT MOISTURE NORTHWARD WITH THIS SYSTEM...BUT IS A BIT SLOWER
AND NOT AS MOIST AS YESTERDAY. WILL KEEP POPS RELATIVELY HIGH
ESPECIALLY IN THE EVENING AND OVER THE NORTH AS THE MOISTURE
INTERACTS WITH POSSIBLY A WEAK BOUNDARY EAST OF THE DIVIDE.

THE UPPER LOW OVER SOUTHERN CALIFORNIA IS PROGGED TO SLOWLY PUSH
NORTHEAST ACROSS THE GREAT BASIN INTO THE CENTRAL INTERMOUNTAIN
WEST SATURDAY INTO SUNDAY. THIS UPPER LOW THEN OPENS UP AND
FINALLY PULLS ACROSS THE NORTHERN ROCKIES IN THE MONDAY/MONDAY
NIGHT AND INTO THE PLAINS ON TUESDAY. DIFFLUENT FLOW AHEAD OF THIS
SYSTEM SATURDAY AND SUNDAY...AND A WEAK SURFACE BOUNDARY EAST OF
THE DIVIDE WILL KEEP GOOD CHANCES OF CONVECTION GOING EACH DAY
WITH SOME ACTIVITY LINGERING WELL INTO THE NIGHT. DESPITE THE
SYSTEM BEING CLOSER TO THE AREA MONDAY AND TUESDAY...THE TRACK
TAKING IT OVER TO SLIGHTLY NORTH OF THE AREA...MIGHT BRING IN A
BIT DRIER AIR AND DECREASE THE COVERAGE. WILL HAVE LOWER POPS...BUT
CONTINUE TO HAVE THE ENTIRE AREA COVERED WITH ISOLATED TO LOCALLY
SCATTERED CONVECTION BOTH DAYS.

.AVIATION.../18Z ISSUANCE/

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTHWEST
WY AND WILL CONTINUE THROUGH AT LEAST 03Z. ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA WITH THE
LEAST AMOUNT OF ACTIVITY ACROSS SOUTHERN WYOMING...BUT ANY STORMS
THAT DO FORM COULD PRODUCE WIND GUSTS IN EXCESS OF 40KT. MOST
OF THE ACTIVITY WILL BE ALONG AND NORTHWEST OF A LINE FROM AFTON
TO CASPER...WITH THE MOST VIGIROUS STORMS EXPECTED FROM A LINE
BETWEEN KCOD AND KAYCEE NORTH AND EAST...PRIMARY THREATS INCLUDE
WIND GUSTS TO 50 KNOTS AND -GS TO GS BETWEEN 21Z AND 03Z. LOCAL
MVFR CONDITIONS AND MOUNTAIN OBSCURATION ALSO POSSIBLE WITH THESE
STORMS.

THE FOCUS OF ACTIVITY SHIFTS A LITTLE FURTHER SOUTH ON WEDNESDAY
WITH THE STRONGEST STORMS EXPECTED VCNTY KCPR KRIW KCPR KWRL WITH
WIND GUSTS OVER 50KT AND -GS TO GS AGAIN POSSIBLE.

.FIRE WEATHER...

THE TREND FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR
THE NEXT FEW DAYS. SOME STORMS COULD CONTAIN DAMAGING WIND THIS
AFTERNOON...ESPECIALLY ACROSS THE NORTHEAST. ADDITIONALLY...STORMS
COULD PRODUCE PERIODS OF FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY
RAINFALL. WEAKER STORMS MAY HAVE SLIGHTLY WEAKER WIND...BUT THE
OTHER ATTRIBUTES WILL ALSO BE PRESENT. TEMPERATURES WILL COOL
SLIGHTLY OVER THE NEXT COUPLE OF DAYS...WITH DAYTIME HUMIDITY
REMAINING SLIGHTLY ELEVATED DUE TO ONGOING MOISTURE.&&

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BRANHAM
LONG TERM....WM
AVIATION...TEAM RIVERTON
Hazardous weather outlook, Jun 2, 4:40 AM MDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
440 AM MDT TUE JUN 2 2015

WYZ001>020-022>030-031200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
440 AM MDT TUE JUN 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

...FLOOD WARNING FOR PORTIONS OF THE WIND RIVER THROUGH
WEDNESDAY...

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS EXPECTED TODAY. SOME STORMS ACROSS
PORTIONS OF JOHNSON COUNTY AND THE EASTERN BIGHORN BASIN MAY
BECOME SEVERE WITH DAMAGING WIND. OTHER STORMS ACROSS THE AREA
MAY HAVE GUSTY WIND. ALL STORMS WILL HAVE THE POTENTIAL FOR SMALL
HAIL AND FREQUENT LIGHTNING ALONG WITH PERIODS OF MODERATE TO
HEAVY RAINFALL. MOST ACTIVITY SHOULD WEAKEN THROUGH THE EVENING.

RIVERS AND SMALL STREAMS WILL BE RUNNING HIGH WITH A FEW CAUSING
SOME MINOR FLOODING. ADDITIONAL HEAVY RAIN COULD RESULT IN
ADDITIONAL LOCALIZED FLOODING...ESPECIALLY ALONG SMALL CREEKS IN
MOUNTAINS AND ADJACENT FOOTHILLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY THROUGH THURSDAY...AFTERNOON SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE. SOME STORMS MAY BECOME STRONG WITH GUSTY WIND
AND HAIL. RIVERS AND CREEKS WILL REMAIN HIGH...WITH A FEW CAUSING
SOME MINOR FLOODING.

FRIDAY THROUGH MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER TODAY
INCLUDING WIND STRONGER THAN 45 MPH...HAIL LARGER THAN
PEAS...CREEKS RUNNING AT OR ABOVE BANKFULL...AND ANY SIGNIFICANT
RAINFALL WHICH RESULTS IN LOCALIZED FLOODING. THANK YOU.

In the hours before

Special weather statement, Jun 2, 2:44 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT TUE JUN 2 2015

WYZ005>007-022115-
SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-OWL CREEK AND
BRIDGER MOUNTAINS-
244 PM MDT TUE JUN 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS AND
NORTHWESTERN WASHAKIE COUNTIES UNTIL 315 PM MDT...

AT 243 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GOOSEBERRY CREEK TO 14
MILES SOUTH OF HAMILTON DOME...AND MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  GOOSEBERRY CREEK AROUND 250 PM MDT.
  THERMOPOLIS...EAST THERMOPOLIS AND HOT SPRINGS STATE PARK AROUND
315 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE THERMOPOLIS HIGH
SCHOOL...HOTSPRINGS MIDDLE SCHOOL...GRASS CREEK...LEGION TOWN AND
COUNTRY GOLF COURSE...RALPH WITTERS ELEMENTARY SCHOOL...THERMOPOLIS
MIDDLE SCHOOL...BADLANDS OVERLOOK...THERMOPOLIS HOT SPRINGS COUNTY
MEMORIAL HOSPITAL...CENTRAL WYOMING COLLEGE AND HOT SPRGS COUNTY
THERMOPOLIS AIRPORT.

#

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4416 10839 4358 10815 4353 10860 4400 10880
      4408 10879 4409 10875 4408 10856 4413 10855
TIME...MOT...LOC 2043Z 246DEG 28KT 4403 10874 4356 10856

ALLEN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:09 PM MDTSevere Thunderstorm WarningRIWPark, Teton51 min
Jun 1, 6:16 PM MDTSpecial Weather StatementRIW44 min
Jun 1, 7:01 PM MDTSpecial Weather StatementRIWPark44 min
Jun 1, 9:27 PM MDTSpecial Weather StatementRIWFremont48 min
Jun 1, 10:18 PM MDTSpecial Weather StatementRIWFremont42 min
Jun 1, 10:57 PM MDTAreal Flood WarningRIWBig Horn12 hr
Jun 2, 1:31 AM MDTRiver Flood WarningRIWFremont38 hr
Jun 2, 1:31 AM MDTRiver Flood WarningRIWFremont7 days
Jun 2, 3:40 AM MDTFlash Flood WarningRIWBig Horn6 hr
Jun 2, 12:23 PM MDTAreal Flood WarningRIWBig Horn45 hr
Jun 2, 2:44 PM MDTSpecial Weather StatementRIWHot Springs31 min
Jun 2, 3:17 PM MDTSpecial Weather StatementRIWBig Horn43 min
Jun 2, 3:34 PM MDTAreal Flood AdvisoryRIWFremont6 hr
Jun 2, 4:13 PM MDTSpecial Weather StatementRIWWashakie47 min
Jun 2, 4:44 PM MDTSpecial Weather StatementRIW46 min
Jun 2, 5:08 PM MDTSpecial Weather StatementRIWJohnson37 min
Jun 2, 5:51 PM MDTSevere Thunderstorm WarningRIWJohnson39 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.